March  2015, 35(3): 857-870. doi: 10.3934/dcds.2015.35.857

Non ultracontractive heat kernel bounds by Lyapunov conditions

1. 

Ceremade, Umr Cnrs 7534, Université Paris-Dauphine, Place du Maréchal de Lattre de Tassigny, F-75775 Paris cedex 16, France

2. 

Institut Universitaire de France and Laboratoire de Mathématiques, Umr Cnrs 6620, Université Blaise Pascal, Avenue des Landais, F-63177 Aubière cedex, France

3. 

School of Mathematics and Statistics, Huazhong University of Science and Technology, Wuhan 430074, China

Received  November 2013 Revised  July 2014 Published  October 2014

Nash and Sobolev inequalities are known to be equivalent to ultracontractive properties of heat-like Markov semigroups, hence to uniform on-diagonal bounds on their kernel densities. In non ultracontractive settings, such bounds can not hold, and (necessarily weaker, non uniform) bounds on the semigroups can be derived by means of weighted Nash (or super-Poincaré) inequalities. The purpose of this note is to show how to check these weighted Nash inequalities in concrete examples of reversible diffusion Markov semigroups in $\mathbb{R}^d$, in a very simple and general manner. We also deduce off-diagonal bounds for the Markov kernels of the semigroups, refining E. B. Davies' original argument.
Citation: François Bolley, Arnaud Guillin, Xinyu Wang. Non ultracontractive heat kernel bounds by Lyapunov conditions. Discrete and Continuous Dynamical Systems, 2015, 35 (3) : 857-870. doi: 10.3934/dcds.2015.35.857
References:
[1]

D. Bakry, F. Barthe, P. Cattiaux and A. Guillin, A simple proof of the Poincaré inequality for a large class of probability measures including the log-concave case, Elec. Comm. Prob., 13 (2008), 60-66. doi: 10.1214/ECP.v13-1352.

[2]

D. Bakry, F. Bolley, I. Gentil and P. Maheux, Weighted Nash inequalities, Revista Mat. Iberoam., 28 (2012), 879-906. doi: 10.4171/RMI/695.

[3]

D. Bakry, I. Gentil and M. Ledoux, Analysis and Geometry of Markov Diffusion Operators, Grund. math. Wiss., vol. 348. Cham, 2014. doi: 10.1007/978-3-319-00227-9.

[4]

S. G. Bobkov and M. Ledoux, Weighted Poincaré-type inequalities for Cauchy and other convex measures, Ann. Prob., 37 (2009), 403-427. doi: 10.1214/08-AOP407.

[5]

S. Boutayeb, T. Coulhon and A. Sikora, A new approach to pointwise heat kernel upper bounds on doubling metric measure spaces, Preprint, november 2013.

[6]

E. A. Carlen, S. Kusuoka and D. W. Stroock, Upper bounds for symmetric Markov transition functions, Ann. Inst. H. Poincaré Prob. Stat., 23 (1987), 245-287.

[7]

P. Cattiaux, N. Gozlan, A. Guillin and C. Roberto, Functional inequalities for heavy tailed distributions and application to isoperimetry, Elec. J. Prob., 15 (2010), 346-385. doi: 10.1214/EJP.v15-754.

[8]

P. Cattiaux, A. Guillin, F.-Y. Wang and L. Wu, Lyapunov conditions for super Poincaré inequalities, J. Funct. Anal., 256 (2009), 1821-1841. doi: 10.1016/j.jfa.2009.01.003.

[9]

T. Coulhon, Ultracontractivity and Nash type inequalities, J. Funct. Anal., 141 (1996), 510-539. doi: 10.1006/jfan.1996.0140.

[10]

T. Coulhon, Heat kernel estimates, Sobolev-type inequalities and Riesz transform on noncompact Riemannian manifolds, In Analysis and geometry of metric measure spaces., CRM Proc. and Lecture Notes, Montréal, 56 (2013), 55-66.

[11]

T. Coulhon and A. Sikora, Gaussian heat kernel bounds via Phragmèn-Lindelöf theorem, Proc. London. Math. Soc., 96 (2008), 507-544. doi: 10.1112/plms/pdm050.

[12]

E. B. Davies, Explicit constants for Gaussian upper bounds on heat kernels, Amer. J. Math., 109 (1987), 319-334. doi: 10.2307/2374577.

[13]

E. B. Davies, Heat Kernels and Spectral Theory, Cambridge Tracts in Math., vol. 92. Cambridge Univ. Press, Cambridge, 1990.

[14]

O. Kavian, G. Kerkyacharian and B. Roynette, Quelques remarques sur l'ultracontractivité, J. Funct. Anal., 111 (1993), 155-196. doi: 10.1006/jfan.1993.1008.

[15]

V. H. Nguyen, Dimensional variance estimates of Brascamp-Lieb type and a local approach to dimensional Prékopa theorem, J. Funct. Anal., 266 (2014), 931-955. doi: 10.1016/j.jfa.2013.11.003.

[16]

L. Saloff-Coste, Sobolev inequalities in familiar and unfamiliar settings, In Sobolev spaces in mathematics. I, Int. Math. Ser., Springer, New York, 8 (2009), 299-343. doi: 10.1007/978-0-387-85648-3_11.

[17]

F.-Y. Wang, Functional inequalities for empty essential spectrum, J. Funct. Anal., 170 (2000), 219-245. doi: 10.1006/jfan.1999.3516.

[18]

F.-Y. Wang, Functional inequalities and spectrum estimates: The infinite measure case, J. Funct. Anal., 194 (2002), 288-310. doi: 10.1006/jfan.2002.3968.

show all references

References:
[1]

D. Bakry, F. Barthe, P. Cattiaux and A. Guillin, A simple proof of the Poincaré inequality for a large class of probability measures including the log-concave case, Elec. Comm. Prob., 13 (2008), 60-66. doi: 10.1214/ECP.v13-1352.

[2]

D. Bakry, F. Bolley, I. Gentil and P. Maheux, Weighted Nash inequalities, Revista Mat. Iberoam., 28 (2012), 879-906. doi: 10.4171/RMI/695.

[3]

D. Bakry, I. Gentil and M. Ledoux, Analysis and Geometry of Markov Diffusion Operators, Grund. math. Wiss., vol. 348. Cham, 2014. doi: 10.1007/978-3-319-00227-9.

[4]

S. G. Bobkov and M. Ledoux, Weighted Poincaré-type inequalities for Cauchy and other convex measures, Ann. Prob., 37 (2009), 403-427. doi: 10.1214/08-AOP407.

[5]

S. Boutayeb, T. Coulhon and A. Sikora, A new approach to pointwise heat kernel upper bounds on doubling metric measure spaces, Preprint, november 2013.

[6]

E. A. Carlen, S. Kusuoka and D. W. Stroock, Upper bounds for symmetric Markov transition functions, Ann. Inst. H. Poincaré Prob. Stat., 23 (1987), 245-287.

[7]

P. Cattiaux, N. Gozlan, A. Guillin and C. Roberto, Functional inequalities for heavy tailed distributions and application to isoperimetry, Elec. J. Prob., 15 (2010), 346-385. doi: 10.1214/EJP.v15-754.

[8]

P. Cattiaux, A. Guillin, F.-Y. Wang and L. Wu, Lyapunov conditions for super Poincaré inequalities, J. Funct. Anal., 256 (2009), 1821-1841. doi: 10.1016/j.jfa.2009.01.003.

[9]

T. Coulhon, Ultracontractivity and Nash type inequalities, J. Funct. Anal., 141 (1996), 510-539. doi: 10.1006/jfan.1996.0140.

[10]

T. Coulhon, Heat kernel estimates, Sobolev-type inequalities and Riesz transform on noncompact Riemannian manifolds, In Analysis and geometry of metric measure spaces., CRM Proc. and Lecture Notes, Montréal, 56 (2013), 55-66.

[11]

T. Coulhon and A. Sikora, Gaussian heat kernel bounds via Phragmèn-Lindelöf theorem, Proc. London. Math. Soc., 96 (2008), 507-544. doi: 10.1112/plms/pdm050.

[12]

E. B. Davies, Explicit constants for Gaussian upper bounds on heat kernels, Amer. J. Math., 109 (1987), 319-334. doi: 10.2307/2374577.

[13]

E. B. Davies, Heat Kernels and Spectral Theory, Cambridge Tracts in Math., vol. 92. Cambridge Univ. Press, Cambridge, 1990.

[14]

O. Kavian, G. Kerkyacharian and B. Roynette, Quelques remarques sur l'ultracontractivité, J. Funct. Anal., 111 (1993), 155-196. doi: 10.1006/jfan.1993.1008.

[15]

V. H. Nguyen, Dimensional variance estimates of Brascamp-Lieb type and a local approach to dimensional Prékopa theorem, J. Funct. Anal., 266 (2014), 931-955. doi: 10.1016/j.jfa.2013.11.003.

[16]

L. Saloff-Coste, Sobolev inequalities in familiar and unfamiliar settings, In Sobolev spaces in mathematics. I, Int. Math. Ser., Springer, New York, 8 (2009), 299-343. doi: 10.1007/978-0-387-85648-3_11.

[17]

F.-Y. Wang, Functional inequalities for empty essential spectrum, J. Funct. Anal., 170 (2000), 219-245. doi: 10.1006/jfan.1999.3516.

[18]

F.-Y. Wang, Functional inequalities and spectrum estimates: The infinite measure case, J. Funct. Anal., 194 (2002), 288-310. doi: 10.1006/jfan.2002.3968.

[1]

Yifan Chen, Thomas Y. Hou. Function approximation via the subsampled Poincaré inequality. Discrete and Continuous Dynamical Systems, 2021, 41 (1) : 169-199. doi: 10.3934/dcds.2020296

[2]

Xiaona Fan, Li Jiang, Mengsi Li. Homotopy method for solving generalized Nash equilibrium problem with equality and inequality constraints. Journal of Industrial and Management Optimization, 2019, 15 (4) : 1795-1807. doi: 10.3934/jimo.2018123

[3]

Giovanni Covi, Keijo Mönkkönen, Jesse Railo. Unique continuation property and Poincaré inequality for higher order fractional Laplacians with applications in inverse problems. Inverse Problems and Imaging, 2021, 15 (4) : 641-681. doi: 10.3934/ipi.2021009

[4]

Takeshi Fukao, Nobuyuki Kenmochi. Quasi-variational inequality approach to heat convection problems with temperature dependent velocity constraint. Discrete and Continuous Dynamical Systems, 2015, 35 (6) : 2523-2538. doi: 10.3934/dcds.2015.35.2523

[5]

Jorge A. Becerril, Javier F. Rosenblueth. Necessity for isoperimetric inequality constraints. Discrete and Continuous Dynamical Systems, 2017, 37 (3) : 1129-1158. doi: 10.3934/dcds.2017047

[6]

Gisella Croce, Bernard Dacorogna. On a generalized Wirtinger inequality. Discrete and Continuous Dynamical Systems, 2003, 9 (5) : 1329-1341. doi: 10.3934/dcds.2003.9.1329

[7]

B. Fernandez, E. Ugalde, J. Urías. Spectrum of dimensions for Poincaré recurrences of Markov maps. Discrete and Continuous Dynamical Systems, 2002, 8 (4) : 835-849. doi: 10.3934/dcds.2002.8.835

[8]

Felipe Riquelme. Ruelle's inequality in negative curvature. Discrete and Continuous Dynamical Systems, 2018, 38 (6) : 2809-2825. doi: 10.3934/dcds.2018119

[9]

YanYan Li, Tonia Ricciardi. A sharp Sobolev inequality on Riemannian manifolds. Communications on Pure and Applied Analysis, 2003, 2 (1) : 1-31. doi: 10.3934/cpaa.2003.2.1

[10]

Hubert L. Bray, Marcus A. Khuri. A Jang equation approach to the Penrose inequality. Discrete and Continuous Dynamical Systems, 2010, 27 (2) : 741-766. doi: 10.3934/dcds.2010.27.741

[11]

S. S. Dragomir, C. E. M. Pearce. Jensen's inequality for quasiconvex functions. Numerical Algebra, Control and Optimization, 2012, 2 (2) : 279-291. doi: 10.3934/naco.2012.2.279

[12]

Takeshi Fukao. Variational inequality for the Stokes equations with constraint. Conference Publications, 2011, 2011 (Special) : 437-446. doi: 10.3934/proc.2011.2011.437

[13]

Alexei Shadrin. The Landau--Kolmogorov inequality revisited. Discrete and Continuous Dynamical Systems, 2014, 34 (3) : 1183-1210. doi: 10.3934/dcds.2014.34.1183

[14]

Alain Haraux. Some applications of the Łojasiewicz gradient inequality. Communications on Pure and Applied Analysis, 2012, 11 (6) : 2417-2427. doi: 10.3934/cpaa.2012.11.2417

[15]

Igor E. Verbitsky. The Hessian Sobolev inequality and its extensions. Discrete and Continuous Dynamical Systems, 2015, 35 (12) : 6165-6179. doi: 10.3934/dcds.2015.35.6165

[16]

Boumediene Abdellaoui, Fethi Mahmoudi. An improved Hardy inequality for a nonlocal operator. Discrete and Continuous Dynamical Systems, 2016, 36 (3) : 1143-1157. doi: 10.3934/dcds.2016.36.1143

[17]

James Scott, Tadele Mengesha. A fractional Korn-type inequality. Discrete and Continuous Dynamical Systems, 2019, 39 (6) : 3315-3343. doi: 10.3934/dcds.2019137

[18]

Barbara Brandolini, Francesco Chiacchio. Some applications of the Chambers isoperimetric inequality. Discrete and Continuous Dynamical Systems - S, 2022  doi: 10.3934/dcdss.2022163

[19]

Vladimir E. Fedorov, Natalia D. Ivanova. Identification problem for a degenerate evolution equation with overdetermination on the solution semigroup kernel. Discrete and Continuous Dynamical Systems - S, 2016, 9 (3) : 687-696. doi: 10.3934/dcdss.2016022

[20]

Sandra Carillo, Vanda Valente, Giorgio Vergara Caffarelli. Heat conduction with memory: A singular kernel problem. Evolution Equations and Control Theory, 2014, 3 (3) : 399-410. doi: 10.3934/eect.2014.3.399

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (83)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]